Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 90, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 30, 2025, 3:05 PM MDT for Eddy County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 3:05 PM MDT (21:05 UTC)
- Expired
- Jul 30, 2025, 5:00 PM MDT
- In force
- 115 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
874
WGUS54 KMAF 302105
FFWMAF
NMC015-302300-
/O.NEW.KMAF.FF.W.0090.250730T2105Z-250730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
305 PM MDT Wed Jul 30 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southwestern Eddy County in southeastern New Mexico...
* Until 500 PM MDT.
* At 305 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Carlsbad Caverns National Park, Lincoln National Forest and Queen.
This includes the following streams and drainages...
Double Canyon Draw, Black River, Dark Canyon and Last Chance
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3232 10463 3219 10461 3203 10463 3201 10474
3204 10480 3215 10481 3227 10476
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DeBerry1 follow-up statement
748
WGUS74 KMAF 302119
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
319 PM MDT Wed Jul 30 2025
NMC015-302300-
/O.CON.KMAF.FF.W.0090.000000T0000Z-250730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
319 PM MDT Wed Jul 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON FOR SOUTHWESTERN EDDY COUNTY...
At 319 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2 inches of rain have
fallen. The expected rainfall rate is 0.25 to 1.25 inches in 1 hour.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Carlsbad Caverns National Park, Lincoln National Forest and Queen.
This includes the following streams and drainages...
Double Canyon Draw, Black River, Dark Canyon and Last Chance
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3232 10463 3219 10461 3203 10463 3201 10474
3204 10480 3215 10481 3227 10476
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-1.25 INCHES IN 1 HOUR
$$
DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 11:55 AM MDT, 3 hours 10 minutes earlier. Its key messages:
- Updated at 1252 PM CDT Wed Jul 30 2025
- A low (10-30%) chance of thunderstorms are possible most afternoons, mainly over the higher elevations of the Davis, Guadalupe, and Sacramento Mountains and immediately adjacent plains.
- Near to slightly above normal temperatures into the upper 90s to lower 100s continue into the first half of this weekend.
- Heat will build through Monday, with many areas reaching above 100 degrees each day as an upper- level high pressure builds over the area.
Area forecast discussion, Jul 30, 11:55 AM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1255 PM CDT Wed Jul 30 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1252 PM CDT Wed Jul 30 2025 - A low (10-30%) chance of thunderstorms are possible most afternoons, mainly over the higher elevations of the Davis, Guadalupe, and Sacramento Mountains and immediately adjacent plains. - Near to slightly above normal temperatures into the upper 90s to lower 100s continue into the first half of this weekend. - Heat will build through Monday, with many areas reaching above 100 degrees each day as an upper- level high pressure builds over the area. && .SHORT TERM... (This afternoon through Thursday night) Issued at 1252 PM CDT Wed Jul 30 2025 The upper level ridge remains centered over the southern Great Plains this afternoon. This ridge begins to retrograde back to the west over the next 24 to 36 hours, moving into the Four Corners region. This change doesn't impact our temperatures. Widespread slightly above average temperatures are to be expected for most of the region. This results in high temperatures well into the 90s for most with lower 100s across the river valleys. Overnight temperatures may end up a couple degrees below normal tonight before increasing tomorrow night. This equates to widespread upper 60s and lower 70s to start each day across the area. Shower and thunderstorm chances remain confined to the higher elevations. The best chance will be focused over the Guadalupe to Sacramento mountains with perhaps some spillover into the immediately adjacent plains. The Davis Mountains can not be completely ruled out for an isolated thunderstorm as well. Thunderstorms begin to enter the forecast by Thursday over the Texas Panhandle as weak weather systems round the ridge. This currently appears to remain north of our area, but a rogue shower or thunderstorm across our far northern counties may not be impossible. Outside of the above areas, the remainder of the area continues to be rain-free. -Chehak && .LONG TERM... (Friday through Tuesday) Issued at 1252 PM CDT Wed Jul 30 2025 Upper-level ridging expands and strengthens over our region within the long term period, resulting in a general warming and drying trend. Friday, the ridge is expected to be centered off to our west, over northwestern Mexico. A few shortwave disturbances rolling along the eastern edge of the ridge bring low (10-30%) rain chances to southeastern New Mexico and the Permian Basin Friday afternoon and evening. Through the weekend, the upper-ridge drifts slightly eastward, tightening its grip on our region and diminishing rain chances. Daytime heating will drive low (10-20%) rain chances over areas in and around the Davis Mountains through Saturday afternoon. Elsewhere remains dry through the rest of the period. As ridging builds, temperatures heat up. Highs on Friday are forecast to top out in the 80s in the mountains, 90s for most, and low 100s near and along the Rio Grande. Triple digit heat expands in coverage through the weekend as the ridge centers itself overhead. Highs Monday are expected to reach into the low 100s for everyone except the mountains, where highs reach the mid 90s. The hottest conditions will again lie near and along the Rio Grande, as Monday's highs reach beyond 105 degrees in several locations, with some even going beyond 110 degrees. Given the expected, wide-spread heat, there is a good chance that Monday will require some locations to be under a Heat Advisory or an Excessive Heat Warning. Overnight lows don't look to offer much of a relief from the heat as they settle mainly into the 70s each night. Temperatures begin to taper down a few degrees next Tuesday and Wednesday as the upper ridge elongates. However, triple digit heat shall remain dominant for most through the middle of next week. && .AVIATION... (18Z TAFS) Issued at 1204 PM CDT Wed Jul 30 2025 VFR conditions with light winds continues through the period. Winds remain predominately southeasterly, except CNM where winds become northwesterly tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 98 73 95 / 0 10 0 10 Carlsbad 70 95 71 94 / 10 10 10 10 Dryden 70 100 74 99 / 0 0 0 0 Fort Stockton 69 98 72 97 / 0 0 0 10 Guadalupe Pass 69 87 68 87 / 10 20 0 10 Hobbs 68 94 69 92 / 10 10 10 20 Marfa 61 92 63 90 / 0 10 0 10 Midland Intl Airport 70 98 73 95 / 0 0 0 10 Odessa 70 97 72 94 / 0 0 0 10 Wink 68 97 71 95 / 0 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....95 AVIATION...91
In the hours before
Special weather statement, Jul 30, 2:40 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
240 PM MDT Wed Jul 30 2025
NMZ027-028-302115-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
240 PM MDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES THROUGH 315 PM MDT...
At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of McKittrick Canyon, or 13 miles north of Pine Springs,
moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3216 10483 3218 10468 3200 10461 3200 10483
TIME...MOT...LOC 2040Z 352DEG 7KT 3209 10475
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
11Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.